Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 224, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 16, 2012, 3:07 PM CDT for 6 counties in Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2012, 3:07 PM CDT (20:07 UTC)
- Expired
- Aug 16, 2012, 4:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dent County, MO, Laclede County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO, Wright County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 1:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214
WUUS53 KSGF 162007
SVRSGF
MOC065-105-161-169-215-229-162100-
/O.NEW.KSGF.SV.W.0224.120816T2007Z-120816T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 PM CDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHEASTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN PULASKI COUNTY IN CENTRAL MISSOURI...
NORTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHEASTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 400 PM CDT
* AT 303 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 14 MILES EAST OF FORT LEONARD WOOD TO 20 MILES
SOUTHWEST OF FORT LEONARD WOOD...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
ANUTT...BEULAH...COMPETITION...EDGAR SPRINGS...FALCON...HAZELTON...
HOWES...LAKE SPRING...LECOMA...LENOX...LICKING...LYNCHBURG...
PLATO...ROBY...SALEM...SOUTHERN FORT LEONARD WOOD AND SUCCESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3767 9140 3733 9218 3753 9260 3785 9183
TIME...MOT...LOC 2008Z 292DEG 21KT 3772 9188 3752 9241
HAIL...1.00IN
WIND...60 MPH
$$
LINDENBERG2 follow-up statements
525
WWUS53 KSGF 162030
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CDT THU AUG 16 2012
MOC229-162040-
/O.CAN.KSGF.SV.W.0224.000000T0000Z-120816T2100Z/
WRIGHT MO-
330 PM CDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WRIGHT COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MVOED OUT OF THE
WARNED AREA.
LAT...LON 3739 9202 3739 9205 3746 9225 3748 9225
3750 9236 3774 9211 3785 9183 3767 9140
TIME...MOT...LOC 2030Z 292DEG 21KT 3767 9173 3747 9226
$$
MOC065-105-161-169-215-162100-
/O.CON.KSGF.SV.W.0224.000000T0000Z-120816T2100Z/
DENT MO-LACLEDE MO-PHELPS MO-PULASKI MO-TEXAS MO-
330 PM CDT THU AUG 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
TEXAS...SOUTHEASTERN PULASKI...SOUTHWESTERN PHELPS...SOUTHEASTERN
LACLEDE AND NORTHWESTERN DENT COUNTIES UNTIL 400 PM CDT...
AT 327 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 12 MILES WEST OF SALEM TO 17 MILES SOUTHWEST OF
FORT LEONARD WOOD...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
ANUTT...BEULAH...EDGAR SPRINGS...HAZELTON...HOWES...LAKE SPRING...
LECOMA...LENOX...LICKING...LYNCHBURG...PLATO...ROBY...SALEM...
SOUTHERN FORT LEONARD WOOD AND SUCCESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3739 9202 3739 9205 3746 9225 3748 9225
3750 9236 3774 9211 3785 9183 3767 9140
TIME...MOT...LOC 2030Z 292DEG 21KT 3767 9173 3747 9226
HAIL...1.00IN
WIND...60 MPH
$$
LINDENBERG752
WWUS53 KSGF 162058
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 PM CDT THU AUG 16 2012
MOC065-105-161-169-215-162108-
/O.EXP.KSGF.SV.W.0224.000000T0000Z-120816T2100Z/
DENT MO-LACLEDE MO-PHELPS MO-PULASKI MO-TEXAS MO-
358 PM CDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TEXAS...
SOUTHEASTERN PULASKI...SOUTHWESTERN PHELPS...SOUTHEASTERN LACLEDE AND
NORTHWESTERN DENT COUNTIES WILL EXPIRE AT 400 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 3739 9202 3739 9205 3746 9225 3748 9225
3750 9236 3774 9211 3785 9183 3767 9140
TIME...MOT...LOC 2058Z 292DEG 21KT 3761 9154 3741 9207
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:47 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 16, 12:47 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1247 PM CDT THU AUG 16 2012 ...UPDATE TO AVIATION... ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... THE ATMOSPHERE IS BECOMING QUITE UNSTABLE EARLY THIS AFTERNOON WITH THE HEATING OF THE DAY. LATEST ANALYSIS SHOWS MLCAPE VALUES IN THE 2000 TO 3000 J/KG RANGE AHEAD OF THE FRONT. THE CAP IS WEAKENING AND SHOULD BE BREAKABLE NOW...BY THE PRE-FRONTAL TROUGH AND COLD FRONT. TWO AREAS OF THUNDERSTORM DEVELOPMENT ARE EXPECTED THIS AFTERNOON...ONE ACROSS SOUTH CENTRAL MISSOURI...GENERALLY SOUTH OF A CRANE TO NIXA TO SALEM MISSOURI LINE ALONG THE PRE-FRONTAL BOUNDARY. THE OTHER AREA WILL BE ALONG THE COLD FRONT...THAT IS CURRENTLY NEAR A PITTSBURG KANSAS TO VIENNA MISSOURI LINE...AS IT MOVES SOUTHEAST INTO THIS EVENING. THETA-E DIFFERENCES ARE IN THE 25 TO 30K RANGE...AND WITH THE AMOUNT OF INSTABILITY IN PLACE...STRONG DOWN BURST WINDS WILL BE POSSIBLE WITH THE STRONGER UPDRAFTS. DEEP LAYER SHEAR IS AND WILL REMAIN ON THE WEAK SIDE AHEAD OF THE FRONT TODAY. THIS WILL RESULT IN THE STORMS BEING MORE SHORT LIVED WITH ISOLATED TO SCATTERED STORMS EXPECTED. HAIL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS...AS THERE IS A GOOD AMOUNT OF INSTABILITY IN THE HAIL GROWTH ZONE AND STEEP LAPSE RATES IN PLACE. HOWEVER...WITH THE LACK OF DEEP LAYER SHEAR THE UPDRAFTS WILL BE MORE SHORT LIVED...AND GIVEN THE WARM ATMOSPHERE MAY LIMIT THE LARGE HAIL GROWTH POTENTIAL. EXPECT DIME TO NICKEL SIZE HAIL TO BE THE COMMON HAIL SIZE THIS AFTERNOON WITH A FEW OF THE STRONGEST STORMS PRODUCING UP TO QUARTER SIZE HAIL. THE FRONT AND SEVERE WEATHER POTENTIAL SHOULD SHIFT INTO ARKANSAS BY THE MID EVENING HOURS. WISE && .DISCUSSION... THIS WAS A RATHER DIFFICULT FORECAST AS THERE ARE SEVERAL VARIABLES THAT COULD LEAD TO A BUSTED FORECAST INTO THE UPCOMING WEEKEND. THE MAIN FORECAST CONCERN REMAINS THE CONVECTIVE AND ATTENDANT SEVERE POTENTIAL AS A COLD FRONT MOVES THROUGH THE REGION OVER THE NEXT 24 HOURS. WHILE THE SURFACE FRONT WILL UNDOUBTEDLY CLEAR THE AREA...THE 850 FRONT MAY NOT CLEAR BY ALL THAT MUCH. THAT LEAVES CONCERNS FOR AT LEAST LOW PRECIPITATION POTENTIAL INTO THIS WEEKEND ACROSS SOUTHERN MISSOURI. CLOUDS WILL ALSO PLAY A ROLE IN WHAT WAS A TOUGH TEMPERATURE FORECAST. CURRENTLY...STRONG SHORT WAVE ENERGY IS DIGGING SOUTHEAST ACROSS WESTERN ONTARIO. A COLD FRONT EXTENDS FROM EASTERN MINNESOTA THROUGH EASTERN NEBRASKA AND BACK INTO NORTHWESTERN KANSAS. PRETTY IMPRESSIVE PRESSURE RISES ARE NOTED BEHIND THE FRONT ACROSS THE CENTRAL HIGH PLAINS...WITH 3 HOUR VALUES UP AROUND 6 MB. ANOTHER WEAK FRONTAL BOUNDARY EXTENDS FROM SOUTHERN KANSAS INTO NORTHEASTERN OKLAHOMA AND THEN DIVES SOUTHEAST INTO CENTRAL ARKANSAS. THIS FRONT SEPARATES LOW 60 DEW POINTS FROM MIDDLE AND UPPER 60 DEW POINTS. AS OF 3 AM...THE CLOSEST CONVECTION WAS OCCURRING ACROSS EASTERN KANSAS AND SOUTHERN IOWA. AS WE HEAD INTO TODAY...ONE OF THE FIRST PUZZLE PIECES APPEARS TO BE A MID LEVEL SH0RT WAVE TROUGH/VORT LOBE DIVING SOUTHEAST OUT OF THE CENTRAL PLAINS. THIS FEATURE IS AHEAD OF THE MAIN FRONT...WITH HIGH RESOLUTION MODELS INSISTING ON BREAKING OUT WEAK CONVECTION THIS MORNING AS IT QUICKLY DIVES SOUTHEAST ACROSS MISSOURI. HAVE DECIDED TO GENERALLY GO WITH 30-40 POPS NEARLY AREA WIDE TO COVER THIS. THE MAIN SYNOPTIC COLD FRONT SHOULD THEN MOVE INTO WEST CENTRAL MISSOURI BY MIDDAY. IT IS TOUGH TO SAY AT THIS POINT WHAT EFFECTS THE FIRST WAVE WILL HAVE ON INSTABILITY AND THE CAPPING INVERSION. THERE IS SOME CONCERN THAT PORTIONS OF WEST CENTRAL MISSOURI AND SOUTHEASTERN KANSAS MAY NOT FULLY DESTABILIZE AHEAD OF THE FRONTAL PASSAGE. AREAS CLOSER TO THE INTERSTATE 44 CORRIDOR ON DOWN INTO SOUTH CENTRAL MISSOURI SHOULD STAND A BETTER CHANCE AT SEEING SURFACE BASED CONVECTION THIS AFTERNOON. HAVE GONE WITH HIGH CHANCE POPS UP TOWARDS NEVADA AND DOWN ACROSS FAR SOUTH CENTRAL MISSOURI...WITH LIKLIES SANDWICHED IN BETWEEN ALONG THE OZARK PLATEAU. TEMPERATURES TODAY SHOULD BE FAIRLY CLOSE TO NORMAL...WITH UPPER 80S AND LOWER 90S FOR HIGHS. HIGHS OVER MANY AREAS MAY OCCUR IN THE LATE MORNING AND EARLY AFTERNOON AHEAD OF THAT FRONT. SPEAKING OF THE FRONT...INDICATIONS ARE THAT IT SHOULD THEN CLEAR SOUTH CENTRAL MISSOURI THIS EVENING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE SURFACE FRONT SHOULD FOLLOW SUIT AND END FROM NORTH TO SOUTH...WITH A COOLER AIRMASS BEGINNING TO FILTER INTO THE REGION. VERY LITTLE HAS CHANGED WITH THE SEVERE POTENTIAL FROM THIS AFTERNOON INTO EARLY THIS EVENING. MLCAPE VALUES ARE STILL EXPECTED TO BE IN THE 2000 TO 3000 J/KG RANGE...WITH 0-6 KM BULK SHEAR GENERALLY AT OR BELOW 20 KNOTS. CAPE AMOUNTS MAY VARY CONSIDERABLY OVER LOCALIZED AREAS GIVEN WHAT HAPPENS WITH ANY MORNING ACTIVITY AND RESULTING OUTFLOW. NEVERTHELESS...STORMS THAT DEVELOP ALONG THE FRONT WILL BE RATHER DISORGANIZED DUE TO THE WEAK SHEAR...AND WILL QUICKLY BECOME POST FRONTAL. SHORT RANGE MODELS HAVE SHOWN A SLIGHT UPTICK IN LOW LEVEL THETA-E DIFFERENTIALS...BUT AGAIN THIS WILL BE HIGHLY DEPENDENT ON WHAT HAPPENS THIS MORNING. WITH VALUES IN THE MID 20S TO LOWER 30S KELVIN...THERE WILL BE A WIND DAMAGE THREAT. WILL ALSO MAINTAIN JUST A LOW END SEVERE HAIL THREAT GIVEN THE HIGHER VALUES OF CAPE...BUT WEAK LARGE SCALE SHEAR. AS IF TODAY AND THIS EVENING WASN'T A CHALLENGE...OVERNIGHT TONIGHT IS NO PICNIC EITHER. THE HEIGHT FALLS ASSOCIATED WITH THE MAIN UPPER LEVEL WAVE WILL NOT ARRIVE UNTIL LATER TONIGHT. ADDITIONALLY...MODELS CONTINUE TO HINT AT THE OZARKS BEING INFLUENCED BY THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET STREAK. WITH THE 850 MB FRONT SLOW TO CLEAR THE AREA...THERE APPEARS TO BE A REASONABLE CHANCE FOR REGENERATION OF CONVECTION WITH PARCELS ROOTED IN THE 800 TO 850 MB LAYER. HAVE GONE WITH CHANCE POPS LATER TONIGHT AND WILL LET THE DAY SHIFT REASSESS THIS POTENTIAL. AS WAS STATED IN THE OPENING PARAGRAPH...THAT 850 MB FRONT MAY NOT GET ALL THAT FAR SOUTH OF THE AREA AS WE HEAD INTO FRIDAY AND THIS WEEKEND. IF THE ELEVATED CONVECTION SCENARIO PANS OUT LATE TONIGHT...WE MAY INITIALLY HAVE TO DEAL WITH LEFTOVERS FRIDAY MORNING ACROSS SOUTHERN MISSOURI. MODELS THEN SHOW A SOMEWHAT INTERESTING SCENARIO SETTING UP FOR FRIDAY NIGHT INTO PERHAPS SATURDAY MORNING. A CYCLONIC AND WEAKLY DIFFLUENT NORTHWESTERLY FLOW ALOFT WILL RESIDE OVER THE REGION BY THIS POINT. SEVERAL MODELS THEN STRENGTHEN AN UPPER LEVEL JET STREAK AND AGAIN DEPICT THE OZARKS BEING INFLUENCED BY ITS RIGHT ENTRANCE REGION. MODELS ARE ALSO SHOWING A DECENT AMOUNT OF ISENTROPIC ASCENT IN THE 310 TO 315 K LAYER AS A LOW LEVEL JET VEERS INTO THE REGION. HAVE THEREFORE PLACED CHANCE POPS OVER FAR SOUTHWESTERN MISSOURI FOR FRIDAY NIGHT...TAPERING THEM OFF THE FURTHER NORTH AND EAST YOU GO. THERE MAY BE JUST ENOUGH ELEVATED INSTABILITY ACROSS FAR SOUTHWESTERN MISSOURI FOR A RUMBLE OF THUNDER. WE WILL STAY IN THAT CYCLONIC NORTHWESTERLY FLOW INTO SUNDAY...BUT AM NOT SEEING ENOUGH IN THE WAY OF SYNOPTIC SCALE SIGNALS TO CARRY MORE THAN 10 POPS AT THIS TIME. THESE LIFTING MECHANISMS AND ASSOCIATED CLOUD COVER WILL ALSO HAVE APPRECIABLE IMPACTS ON TEMPERATURES. HAVE GONE WITH A CONSENSUS APPROACH FOR NOW THROUGH THE WEEKEND...BUT LATER TWEAKS WILL BE A GOOD BET. ONE THING THAT IS FOR SURE IS A RETURN TO BELOW NORMAL TEMPERATURES. THE LONG WAVE PATTERN WILL THEN SLOWLY TRANSITION TO MORE OF A STRAIGHT NORTHWEST FLOW EARLY NEXT WEEK...EVENTUALLY BECOMING MORE ZONAL BY THE END OF THE WEEK. THIS WILL RESULT IN A SLOW WARMING TREND ACROSS THE REGION...WITH NEAR NORMAL TEMPERATURES EXPECTED BY MID WEEK. MODEL CONSISTENCY REMAINS TOO POOR TO PIN DOWN ANY TIME PERIOD WITH ENHANCED PRECIPITATION CHANCES. HAVE THEREFORE STUCK CLOSE TO CLIMATOLOGY. SCHAUMANN && .AVIATION... FOR THE 18Z KSGF...KJLN AND KBBG TAFS...A COLD FRONT IS CURRENTLY PUSHING SOUTHEAST TOWARDS THE AREA EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP ALONG THE FRONT IN THE NEXT COUPLE HOURS JUST NORTH OF THE KJLN AND KSGF TAF SITES. THE FRONT AND THUNDERSTORM DEVELOPMENT WILL THEN SLIDE SOUTHEAST INTO THE EARLY EVENING HOURS. HAVE COVERED THE THUNDERSTORMS POTENTIAL WITH TEMPO GROUPS IN THE TAFS THIS AFTERNOON INTO EARLY THIS EVENING. BEHIND THE FRONT ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO FRIDAY MORNING. THE COVERAGE IS STILL IN QUESTION WITH THIS ACTIVITY AND HAVE NOT INCLUDED IN THIS TAF. WINDS WILL BECOME MORE NORTHERLY BEHIND THE FRONT TONIGHT INTO FRIDAY MORNING. CEILINGS WILL LOWER INTO THE MVFR RANGE...AND POSSIBLY IFR AT THE KBBG SITE OVERNIGHT BEHIND THE FRONT. CEILINGS SHOULD THEN BEGIN TO RISE DURING BY THE MID MORNING HOURS ON FRIDAY. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 16, 2:44 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 244 PM CDT THU AUG 16 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 244 PM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... AFTERNOON HEAT INDEX VALUES IN THE MIDDLE 90S ARE EXPECTED ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD AND ALONG A COLD FRONT INTO EARLY THIS EVENING AS THE FRONT MOVES SOUTHEAST ACROSS THE AREA. THIS ACTIVITY WILL GENERALLY AFFECT LOCATIONS ALONG AND SOUTH OF A JOPLIN TO VIENNA MISSOURI LINE. DAMAGING STRAIGHT LINE WINDS OVER 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS WILL BE THE PRIMARY RISK WITH THESE STORMS. FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS WILL ALSO BE HAZARDS WITH THESE STORMS. ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS BEHIND THE FRONT. OCCASIONAL LIGHTNING STRIKES...BRIEF HEAVY DOWNPOURS...AND PERHAPS SOME SMALL HAIL WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS WILL REMAIN POSSIBLE INTO SATURDAY NIGHT ACROSS FAR SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS. OCCASIONAL LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD WITH ANY STORMS. THERE COULD BE ADDITIONAL THUNDERSTORM CHANCES DURING THE MIDDLE OF NEXT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING ALONG AND SOUTH OF A JOPLIN TO VIENNA MISSOURI LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Aug 16, 2:31 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL LEBANON 37.68N 92.66W
08/16/2012 E0.75 INCH LACLEDE MO AMATEUR RADIO
&&
DCRAMERLocal storm report, Aug 16, 2:32 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL LEBANON 37.68N 92.66W
08/16/2012 E1.00 INCH LACLEDE MO AMATEUR RADIO
&&
DCRAMERLocal storm report, Aug 16, 2:36 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
236 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 3 N BUFFALO 37.69N 93.09W
08/16/2012 E0.88 INCH DALLAS MO PUBLIC
&&
DCRAMERLocal storm report, Aug 16, 2:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 W ROUND SPRING 37.28N 91.45W
08/16/2012 SHANNON MO CO-OP OBSERVER
THE ROUND SPRING COOP RELAYED TO THE NWS THAT SEVERE
THUNDERSTORM WIND GUSTS DOWNED A LARGE TREE IN THEIR BACK
YARD. THEY ALSO WERE EXPERIENCING NICKEL SIZE HAIL.
&&
DCRAMERLocal storm report, Aug 16, 2:53 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 2 W ROUND SPRING 37.28N 91.45W
08/16/2012 E70 MPH SHANNON MO CO-OP OBSERVER
COOP OBSERVER CALLED BACK AND SAID THAT SEVERAL OTHER
TREES WERE DAMAGED IN HER AREA. SHE ESTIMATED WIND SPEEDS
TO AROUND 70 MPH...AND THOUGHT IT WAS MICROBURST RELATED.
&&
DCRAMERSpecial weather statement, Aug 16, 2:53 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT THU AUG 16 2012
MOZ082-097-098-162030-
HOWELL MO-SHANNON MO-TEXAS MO-
253 PM CDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOWELL...
SOUTHEASTERN TEXAS AND SOUTHERN SHANNON COUNTIES UNTIL 330 PM CDT...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARROLL...OR 10 MILES NORTH OF MOUNTAIN
VIEW...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ALLEY SPRING...ARROLL...BIRCH TREE...
EMINENCE...MONTIER...MOUNTAIN VIEW...PINE CREST...SUMMERSVILLE...
TERESITA...WEST EMINENCE AND WINONA.
PEOPLE IN NORTHEASTERN HOWELL...SOUTHEASTERN TEXAS AND SOUTHERN
SHANNON COUNTIES...INCLUDING SUMMERSVILLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHERN MISSOURI.
LAT...LON 3688 9125 3688 9135 3701 9188 3724 9176
3718 9119
TIME...MOT...LOC 1953Z 283DEG 15KT 3713 9169
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:42 PM CDT | Special Weather Statement | SGF | Christian | 48 min |
| Aug 16, 12:47 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster | 43 min |
| Aug 16, 12:57 PM CDT | Special Weather Statement | SGF | Dent | 33 min |
| Aug 16, 1:16 PM CDT | Special Weather Statement | SGF | Christian | 29 min |
| Aug 16, 1:23 PM CDT | Special Weather Statement | SGF | Texas | 37 min |
| Aug 16, 1:30 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 45 min |
| Aug 16, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas, Wright | 28 min |
| Aug 16, 2:04 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster | 41 min |
| Aug 16, 2:07 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 38 min |
| Aug 16, 2:09 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 51 min |
| Aug 16, 2:24 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 30 min |
| Aug 16, 2:53 PM CDT | Special Weather Statement | SGF | Shannon | 37 min |
| Aug 16, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 46 min |
| Aug 16, 3:28 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Texas, Webster, Wright | 47 min |
| Aug 16, 3:33 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 42 min |
| Aug 16, 4:20 PM CDT | Special Weather Statement | SGF | Wright | 25 min |
| Aug 16, 4:31 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 44 min |
| Aug 16, 4:37 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 38 min |
| Aug 16, 4:40 PM CDT | Special Weather Statement | SGF | Newton | 35 min |
| Aug 16, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 44 min |
| Aug 16, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 43 min |
| Aug 16, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 36 min |
| Aug 16, 5:03 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 42 min |
| Aug 16, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 44 min |
| Aug 16, 5:18 PM CDT | Special Weather Statement | SGF | Newton | 27 min |
| Aug 16, 5:34 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 41 min |
| Aug 16, 5:41 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 37 min |
| Aug 16, 5:46 PM CDT | Special Weather Statement | SGF | Greene | 29 min |
| Aug 16, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 28 min |
| Aug 16, 6:14 PM CDT | Special Weather Statement | SGF | Newton | 31 min |
| Aug 16, 6:21 PM CDT | Special Weather Statement | SGF | Dent | 24 min |
| Aug 16, 6:27 PM CDT | Special Weather Statement | SGF | Christian | 33 min |
| Aug 16, 6:35 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 40 min |
| Aug 16, 6:48 PM CDT | Areal Flood Advisory | SGF | Christian, Greene, Webster | 6 hr |
| Aug 16, 6:59 PM CDT | Special Weather Statement | SGF | Webster | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.